Mine is external itching too. That is why I think the small amount of premarin cream is helping. It is just enough to keep me from getting too dry inside. But I have to be careful because too much and the itching is bad. So I wonder if the prescription might help fix whatever the problem is. However, as of today I am wondering if I have another yeast infection. Seems like I just keep going round and round.
Thanks for your help!
I went to the doctor 4 weeks ago for yeast and have had two rounds of meds. Went back to the doctor yesterday no yeast and the itching and burning is still there (inside and out). I'm on Climara. I did ask if the patch could be causing this and he said no. After doing a culture the doctor looked at me like I was alittle nuts. I told him I wasn't making this up! Has anything worked for this problem?
If it were me, I would up my oestrogen, use difflucan and take loratadine. It is by far a superior antihistamine. You seem confused about allergies. All allergies produce histamine, hence anti-histamines.....but really it sounds like thrush, which is probably the result of dryness which can be corrected with oestrogen and difflucan. Itching is not a symptom anyone should have to tolerate in that area.
I have a condition called Lichen's Sclerosis. It was just diagnosed 6 weeks ago, luckily very early stages. It causes itching and cause adhesions in the area (Please don't think I'm saying you have this not by any means just giving background).
Since this condition is believed to be caused by a combination of lack of hormones (LS is seen most frequently in menopausal women), possibly genetic and possibly allegeric for mild itching they do say use Benadryl on occasion.
Also if you are using soap it can cause drying. Since being diagnosed w/ LS I have switched to Eucerin Body Wash. It is a non-soap, fragrance free cleanser to calm itching. I LOVE IT! You might try this as well.
For LS one of the things that is also prescribed for the itching is high powered steroids like clobestol (sp?). THere are others but if that gets prescribed make sure you use some estrogen at night, steroid in the morning because the steroids can weaken the vulvar tissues.
Thanks for all of your responses. It is strange to me that this all started right after before my surgery. Sometimes, I think that it is dryness. Sometimes, I think it is something else. The last couple of weeks have been much better. Some of the girls on here use vitamin e capsules and that REALLY helps.
I was on nystatin cream right after my surgery, but I stop after a couple of mths. I don't think that you should remain medicated and not treated.
I thought about adhesions also. I just don't remember that much itching in 03 when I had them. I will try the eucerin body wash. Right now, I am using dove bar and oil/olay body wash. The summer's eve feminine wash made it worse.
You might want to talk to your DR about using an OTC steroid (one of the hyrdrocortisone's or something like that), from there possibly using estrace topically (just a little bit) and maybe some testosterone to rebuild the tissues. What I read on my LS site is that sometimes the estrogen receptors get blocked and the testosterone can help that. I haven't used the testosterone yet but the steroid cream and estrace has been helping. I hope you find what helps you out. Pain and itching is no fun at all after everything else.
I finally have learned how to control my itching most of the time. I use a combination of premarin cream and vagifem. It seems I had a reaction to both if used alone. However I could not do without. So my doctor suggested using them both once a week. As long as I keep on track I seem to do ok. Still have the occassional itching which I take care of by rubbing on a little extra premarin cream. Dr did suggest vagasil also but have not tried it yet. Never did use the Benadryl down there except when I had a recent run in with some poison ivy.
Tauras Lady - Does Lichen Sclerosis show up in other areas? I have places on my arms that the DR wants me to see a derm. Dr for. She said she thought it was Lichen something. I was wondering if there might be any connection. I am going to try the Eucrin Body Wash. I like the Eucrin lotion.